# SDR CA050119010

- Difficulty date: January 17, 2005
- Submitted: March 3, 2005
- Operation: General aviation
- Make and model: Piper PA-31-350
- Aircraft serial: 317552099
- Aircraft time: 19,828 hours
- Engine: Lyc TIO540J2BD
- Propeller: Hartzl HCE3YR2A
- System (JASC): 2810 · Fuel Storage
- Part: Vent Line
- Part number: 461713
- Condition: Leaking
- Location: Fuel Cell
- Part time: 20,174 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: K
- Precautionary procedure: K

## Discrepancy

(CAN) DURING INSPECTION,  FUEL WAS NOTICED LEAKING FROM THE LT WING.  THERE WAS A FUEL STAIN AROUND THE VENT TUBE.  WHEN THE TUBE WAS MOVED IT BROKE OFF AT THE TANK END OF THE TUBE.  BOTH IB AND OB TANKS WERE REMOVED FOR INSPECTION.  THEY BOTH SHOWED SIGNS OF DETERIORATION OF THE FUEL TANK MATERIAL.  IT WAS STILL HOWEVER,  PLIABLE AND NOT SHOWING ANY LEAKING ELSEWHERE.  THE MFG 2 YEAR INSPECTION OF THE FUEL CELLS WAS CARRIED OUT IN AUGUST OF 2003 WITH NO FAULTS FOUND.  THE TANKS WERE SHOWING A BUILD DATE OF 1974.
